Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Hastings, NE

April 1, 20154 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 1, 2015, 8:56 PM CDT for 4 counties in Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2015, 8:56 PM CDT (01:56 UTC)
Expired
Apr 1, 2015, 9:30 PM CDT
In force
34 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE

The radar

The Grand Island radar (KUEX), 60 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 9:33 PM CDTHAIL 0.882 W Bruning, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 5:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
2661 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WUUS53 KGID 020156
SVRGID
NEC035-059-129-169-020230-
/O.NEW.KGID.SV.W.0013.150402T0156Z-150402T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT WED APR 1 2015

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
  FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
  NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 930 PM CDT

* AT 855 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CLAY CENTER TO NEAR EDGAR TO NEAR SUPERIOR...MOVING
  EAST AT 40 MPH.

  THE PORTION OF THE STORM WITH THE GREATEST POTENTIAL FOR DAMAGING 	
  WINDS IS CURRENTLY MOVING THROUGH CENTRAL AND EASTERN PORTIONS OF 
  CLAY COUNTY.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GENEVA...HEBRON...SUTTON...CLAY CENTER...DESHLER...EXETER...
  FAIRMONT...EDGAR...NELSON...FAIRFIELD...SHICKLEY...DAVENPORT...
  MILLIGAN...BRUNING...ALEXANDRIA...GRAFTON...RUSKIN...OHIOWA...
  CARLETON AND DEWEESE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4012 9737 4004 9821 4046 9822 4070 9784
      4070 9737
TIME...MOT...LOC 0155Z 248DEG 40KT 4052 9804 4033 9792 4006 9807 

HAIL...0.88IN
WIND...60MPH
 
$$

ADP
2 follow-up statements
605 
WWUS53 KGID 020212
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
912 PM CDT WED APR 1 2015

NEC035-059-129-169-020230-
/O.CON.KGID.SV.W.0013.000000T0000Z-150402T0230Z/
THAYER NE-FILLMORE NE-NUCKOLLS NE-CLAY NE-
912 PM CDT WED APR 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR THAYER...FILLMORE...NUCKOLLS AND SOUTHEASTERN CLAY COUNTIES...

AT 911 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SUTTON TO SHICKLEY TO RUSKIN...MOVING NORTHEAST
AT 50 MPH.

THE PORTION OF THE STORM WITH THE GREATEST POTENTIAL FOR DAMAGING 
WINDS IS CURRENTLY MOVING INTO WESTERN FILLMORE COUNTY.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GENEVA...HEBRON...SUTTON...CLAY CENTER...DESHLER...EXETER...
FAIRMONT...EDGAR...NELSON...FAIRFIELD...SHICKLEY...DAVENPORT...
MILLIGAN...BRUNING...ALEXANDRIA...GRAFTON...RUSKIN...OHIOWA...
CARLETON AND DEWEESE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4012 9737 4004 9821 4046 9822 4070 9784
      4070 9737
TIME...MOT...LOC 0211Z 247DEG 44KT 4059 9781 4040 9769 4013 9784 

HAIL...0.88IN
WIND...60MPH
 
$$

ADP
888 
WWUS53 KGID 020229
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
929 PM CDT WED APR 1 2015

NEC035-059-129-169-020238-
/O.EXP.KGID.SV.W.0013.000000T0000Z-150402T0230Z/
THAYER NE-FILLMORE NE-NUCKOLLS NE-CLAY NE-
929 PM CDT WED APR 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR THAYER...FILLMORE...NUCKOLLS
AND SOUTHEASTERN CLAY COUNTIES WILL EXPIRE AT 930 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT PORTIONS OF THE 
WARNED AREA. A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR 
EASTERN FILLMORE AND NORTHEASTERN THAYER COUNTIES UNTIL 945 PM CDT. 
ANOTHER NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR 
NORTHEASTERN JEWELL...WESTERN THAYER AND NUCKOLLS COUNTIES UNTIL 
1000 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.

LAT...LON 4012 9737 4004 9821 4046 9822 4070 9784
      4070 9737
TIME...MOT...LOC 0227Z 248DEG 40KT 4059 9781 4040 9769 4013 9784 

$$

ADP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 5:03 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 1, 5:03 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT WED APR 1 2015

.UPDATE...
ISSUED AT 458 PM CDT WED APR 1 2015

STORMS HAVE STARTED TO INITIATE ALONG THE COLD FRONTAL BOUNDARY
THIS EVENING...TO THE NORTH OF OUR CWA. MESOANALYSIS INDICATES
INDICATES WEAKENING INHIBITION ALONG THE BOUNDARY AND LOOK FOR THE
FRONT TO BECOME MORE ACTIVE IN THE NEXT HOUR OR TWO.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 403 PM CDT WED APR 1 2015

N APPROACHING COLD FRONT IS EXPECTED TO BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS AS IT
CONTINUES TO APPROACH THE LOCAL AREA. AS OF 3 PM...THIS FRONT WAS
KNOCKING ON THE WESTERN FRINGES OF THE LOCAL AREA...AND IT IS
EXPECTED TO CONTINUE TO TRACK SOUTHEAST AND BE COMPLETELY THROUGH
THE OUR FORECAST ZONES BY THE PRE-DAWN HOURS THURSDAY.

WITH DEWPOINTS NOT CLIMBING TO THE EXPECTED LEVELS AHEAD OF THIS
FRONT...INSTABILITY VALUES ARE NOT QUITE AS HIGH AS SOME OF THE
MODELS WERE PREVIOUSLY FORECASTING. THAT SAID...SPC MESOANALYSIS IS
STILL INDICATING WE HAVE ABOUT 1000 J/KG OF CAPE TO WORK WITH AT THE
MOMENT...SO STILL EXPECT TO SEE SOME STRONG TO MARGINALLY SEVERE
STORMS DEVELOP ALONG THE FRONT. ADDITIONALLY...WITH MUCH OF THE
LOCAL AREA STILL IN THE SLIGHT RISK FOR SEVERE WEATHER...FELT NO
NEED TO TONE DOWN PREVIOUS FORECAST...AS WE COULD STILL SEE LARGE
HAIL AND STRONG WINDS WITH THE STRONGER STORMS THAT DO
DEVELOP...WITH THE BIGGEST IMPACT LIKELY BEING SLIGHTLY LEES
COVERAGE THAN WAS ORIGINALLY THOUGHT 24 HOURS AGO.

ALSO AS OF 3 PM CDT...SOME SMALL CELLS WERE ALREADY TRYING TO
DEVELOP ACROSS NORTHWESTERN KANSAS...WHICH IS IN LINE WITH MESOSCALE
MODELS. AS A RESULT...STILL THINK MOST AREAS WILL SEE SOME
MEASURABLE RAINFALL WITH THIS FRONT AS CELLS EXPAND IN COVERAGE AND
INTENSITY THROUGH THE LATE AFTERNOON THROUGH EVENING HOURS...WITH
RAINFALL TOTALS FROM THE TRI-CITIES SOUTHEASTWARD EXPECTED TO BE
MORE AROUND ONE QUARTER TO ONE HALF AN INCH. THAT SAID...AS WITH ANY
THUNDERSTORMS...HIGHER AMOUNTS WILL DEFINITELY BE POSSIBLE IN
ISOLATED LOCATIONS.

OTHERWISE...WITH A TEMPERATURE DROP OF OVER 10C AT 850MB BEHIND THIS
FRONT...EXPECT A SIGNIFICANTLY COOLER DAY TO THE DAY ON THURSDAY...
WITH HIGHS GENERALLY ONLY CLIMBING INTO THE LOWER TO MID 60S. IN
ADDITION...WHILE RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO NEAR
CRITICAL VALUES DURING THE AFTERNOON HOURS AS DRIER AIR ADVECTS IN
FROM THE NORTH...WINDS SHOULD BE MUCH LIGHTER THAN THEY WERE
TODAY...SO ELEVATED...BUT NOT NEAR CRITICAL...FIRE WEATHER
CONDITIONS ARE EXPECTED TOMORROW AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 403 PM CDT WED APR 1 2015

ALTHOUGH THE MAJORITY OF THIS 6-DAY PERIOD IS LOOKING RELATIVELY
QUIET...THERE ARE SOME DECENT UNCERTAINTIES IN PRECIPITATION
POTENTIAL ESPECIALLY FROM SUNDAY NIGHT AND BEYOND. AS A
RESULT...THE FORECAST FOR EARLY-MID NEXT WEEK PROBABLY "SOUNDS"
MORE RAINY THAN IT MIGHT ACTUALLY BE...NOW THAT SEVERAL FORECAST
PERIODS NOW CONTAIN LOW-CONFIDENCE/SLIGHT CHANCE MENTIONS OF
SHOWERS AND/OR THUNDERSTORMS. IN THE NEARER-TERM...CONFIDENCE IS
ACTUALLY INCREASING THAT MUCH OF THE CWA (ESPECIALLY SOUTH HALF)
WILL SEE AT LEAST SOME LIGHT MEASURABLE RAIN POTENTIAL THURSDAY
NIGHT...WHICH COULD (REPEAT COULD) EVEN MIX WITH A FEW WET
SNOWFLAKES AFTER MIDNIGHT BEFORE ENDING.

AS FOR POTENTIAL WEATHER HAZARDS THAT REQUIRE MENTION IN THE
HAZARDOUS WEATHER OUTLOOK (HWOGID)...OTHER THAN THE VERY "IFFY"
CHANCES FOR THUNDERSTORMS SUNDAY NIGHT-MONDAY THE ONLY
FORESEEABLE ISSUES AT THIS POINT ARE ANOTHER ROUND OF ENHANCED
FIRE DANGER FOR FRIDAY AND ESPECIALLY SATURDAY AFTERNOONS. PLEASE
REFER TO THE SEPARATE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.

TEMPERATURE-WISE...THIS 6-DAY PERIOD LOOKS TO CONTINUE A NEAR-
TO-ABOVE AVERAGE TREND. ALTHOUGH THERE IS THE TYPICAL FAIRLY HIGH
DEGREE OF UNCERTAINTY BY THE NEXT TUESDAY-WEDNESDAY TIME
FRAME...AT LEAST FOR NOW ALL DAYS FROM SATURDAY-TUESDAY ARE
FORECAST TO REACH HIGHS WELL INTO THE 60S/70S. MEANWHILE...THE
VERY FIRST DAY OF THE LONG TERM (FRIDAY) ALONG WITH THE VERY LAST
(WEDNESDAY) ARE SLATED TO BE THE OVERALL-COOLEST WITH HIGHS ONLY
IN THE MID-UPPER 50S MOST AREAS.

NOW TURNING TO GREATER DETAIL IN MAINLY 12-48 HOUR BLOCKS:

THURSDAY EVENING/NIGHT: ALTHOUGH WE HAVE NOT REALLY BEEN
ADVERTISING IT AS SUCH UP UNTIL NOW...THERE ARE ACTUALLY SIGNS
THAT ESPECIALLY WESTERN PORTIONS OF THE CWA MAY REALIZE A BETTER
CHANCE OF MEASURABLE RAIN HERE THAN THEY DO WITH THE MORE
IMMINENT CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON-TONIGHT. IN
THE MID LEVELS...A FAIRLY HEALTHY GENERALLY WEST-EAST ORIENTED
BAND OF FRONTOGENESIS IS EXPECTED TO FOCUS ACROSS MAINLY THE
SOUTHERN 1/2 OF THE CWA...AS A LOW-AMPLITUDE/BROAD SHORTWAVE
TROUGH MOVES INTO/OVER THE CENTRAL PLAINS. PROBABLY DID NOT RAISE
POPS ENOUGH...BUT AT LEAST HAVE MOST OF THE SOUTHERN 1/2 OF THE
CWA INTO THE 30-60 PERCENT RANGE (HIGHEST IN KS ZONES). ALTHOUGH
NOT LOOKING AT "SOAKING" AMOUNTS...SOME PLACES COULD SEE GENERALLY
10-20 HUNDREDTHS ESPECIALLY IF SOME ENHANCED BANDING SETS UP.
ALTHOUGH NOT EXPECTING AN ALL-OUT TRANSITION TO LIGHT SNOW
GIVEN THAT THE VERY LOWEST LEVELS SHOULD STAY SEVERAL DEGREES
ABOVE FREEZING...CANNOT COMPLETELY RULE OUT SOME WET SNOWFLAKES
MIXING IN AFTER MIDNIGHT PER 850 MILLIBAR TEMPS...AND HAVE KEPT A
LIGHT SNOW POSSIBILITY IN THERE ALONG WITH THE PREVAILING RAIN.
MADE LITTLE CHANGE TO LOW TEMPS...AIMING FROM NEAR 30 FAR
NORTHWEST TO MID-UPPER 30S MOST OTHER AREAS. NORTH WIND IS LOOKING
A BIT BREEZY THROUGH MOST OF THE NIGHT WITH SUSTAINED SPEEDS
GENERALLY 15-20 MPH.

FRIDAY DAYTIME-NIGHT: OTHER THAN A SLIGHT CHANCE OF LINGERING
LIGHT PRECIP IN KS ZONES FOR THE FIRST FEW HOURS AFTER
SUNRISE...KEPT THE REMAINDER OF THIS TIME FRAME DRY AND WITH
FAIRLY HIGH CONFIDENCE IN THAT IN THE WAKE OF THE DEPARTING
SHORTWAVE AND SURFACE COLD FRONT. THE MAIN FEATURE DURING THE DAY
WILL BE SOMEWHAT BREEZY NORTHWEST WINDS...ALTHOUGH THEY SHOULD
GRADUALLY DIMINISH AS THE AFTERNOON WEARS ON. MADE ONLY MINOR
TWEAKS TO DAYTIME HIGHS AIMED MAINLY MID 50S...AND NIGHT LOWS
AIMED MAINLY LOW 30S.

SATURDAY DAYTIME-NIGHT: CONTINUED HIGH CONFIDENCE IN DRY
WEATHER...BUT AS MENTIONED FIRE CONCERNS ARE ON THE INCREASE AS
GUSTY SOUTHWEST WIND RAMPS UP...WITH GUSTS TO OVER 30 MPH LIKELY.
THESE WINDS SHOULD AID ROUGHLY A 15-DEGREE WARM UP VERSUS FRIDAY
WITH MOST OF THE CWA AIMED BETWEEN 67-72.

SUNDAY DAYTIME-MONDAY NIGHT: FOR THE MOST PART...THE MAJORITY OF
THIS 48-HOUR PERIOD IS LOOKING DRY...AND ALMOST ASSUREDLY SO
SUNDAY DAYTIME. HOWEVER...HAVE STUCK WITH SOME LOW-CONFIDENCE
SLIGHT CHANCES FOR THUNDERSTORMS IN EASTERN/NORTHERN ZONES SUNDAY
NIGHT INTO MONDAY...WITH MAYBE A SOMEWHAT BETTER CHANCE FOR
SHOWERS IN NORTHERN ZONES MONDAY NIGHT PER THE LATEST ECMWF.
PLENTY OF UNCERTAINTY HERE.

TUESDAY DAYTIME-WEDNESDAY DAYTIME: WITH A MODEST SHORTWAVE TROUGH
APPROACHING THE CENTRAL PLAINS IN WEST-SOUTHWEST FLOW
ALOFT...MAINTAINED VARIOUS LOW CHANCES FOR SHOWERS (BUT NOT
THUNDERSTORMS AT THIS TIME) WITHIN THE CWA. HOWEVER...MOST OF THIS
TIME FRAME SHOULD PREVAIL DRY...WITH POTENTIALLY GREATER CHANCES
FOR RAIN SETTING IN JUST BEYOND THE CURRENT OFFICIAL FORECAST
PERIOD BY WED NIGHT-THURSDAY. LOTS TO SORT OUT HERE...

&&

.AVIATION...(FOR THE 21Z KGRI/KEAR TAFS THROUGH 21Z THURSDAY AFTERNOON)
ISSUED AT 458 PM CDT WED APR 1 2015

THE FOCUS FOR THE TAF PERIOD IS THE PASSAGE OF A COLD
FRONTAL BOUNDARY THIS EVENING. THE FRONT IS EXPECTED TO CROSS THE
TERMINALS AROUND 00Z OR SHORTLY THEREAFTER. THE COLD FRONTAL
BOUNDARY IS EXPECTED TO INITIATE TSTMS DURING THE EVENING AND RADAR
INDICATES STORMS ALREADY FIRING AND JUST NEED THE LINE TO FILL
IN...IN ORDER TO AFFECT THE TERMINALS. GUSTY SOUTH WINDS AHEAD OF
THE FRONT WILL BECOME LIGHT/VARIABLE BRIEFLY BEFORE SWITCHING
NORTHERLY AND INCREASING BEHIND THE BOUNDARY. NORTH WIND GUSTS OF
25KTS ARE POSSIBLE TONIGHT BEFORE SUBSIDING THURSDAY AS THE SFC
GRADIENT RELAXES.

&&

.FIRE WEATHER...
ISSUED AT 403 PM CDT WED APR 1 2015

ALTHOUGH THEY MAY NOT BE THE ONLY TWO DAYS OF CONCERN FOR
ELEVATED FIRE DANGER WITHIN THE NEXT WEEK...AT THIS TIME FRIDAY
AND ESPECIALLY SATURDAY AFTERNOONS ARE THE MOST IMMINENT/HIGHEST-
CONFIDENCE ONES...AND BOTH OF THEM ARE MENTIONED IN THE LATEST
HAZARDOUS WEATHER OUTLOOK (HWOGID).

FRIDAY AFTERNOON: COMPARED TO SATURDAY...THIS IS LOOKING LIKE A
MORE MARGINAL FIRE DANGER THREAT THAT ACTUALLY BARELY MEETS NEAR-
CRITICAL THRESHOLDS...LARGELY GIVEN THE EXPECTATION THAT WIND
SPEEDS WILL BE ON A SLOW DECLINE AS THE AFTERNOON WEARS ON. THAT
BEING SAID...THIS LATEST FORECAST DOES YIELD A MULTI-HOUR OVERLAP
OF RELATIVE HUMIDITY (RH) VALUES BETWEEN 20-25 PERCENT IN THE
PRESENCE OF NORTHWEST WIND GUSTS AROUND 20 MPH. ALTHOUGH ANY RAIN
THAT FALLS BETWEEN NOW AND THEN COULD OBVIOUSLY MITIGATE FIRE
DANGER SOMEWHAT...FINE FUELS SUCH AS GRASSES COULD DRY OUT RATHER
QUICKLY BY FRIDAY AFTERNOON.

SATURDAY AFTERNOON: THANKS TO WARMER TEMPERATURES...LOWER RH AND
STRONGER WINDS...THIS COULD EASILY BE TRENDING TOWARD A CRITICAL
FIRE DANGER EVENT THAT MIGHT REQUIRE HEADLINES. OF COURSE...GIVEN
IT IS STILL 3 DAYS AWAY IT'S TOO SOON TO CONSIDER ANY FIRE
WEATHER WATCHES YET. BARRING SIGNIFICANT FORECAST CHANGES
HOWEVER...WE ARE NOW EXPECTING A MULTI-HOUR OVERLAP OF RH VALUES
FALLING INTO THE 15-20 PERCENT RANGE ACROSS MOST OF THE CWA...IN
THE PRESENCE OF SOUTHWEST WIND GUSTING TO AROUND 30 MPH.

CLOSING WITH A QUICK REVIEW OF OUR LOCAL FIRE WEATHER THRESHOLDS:
"CRITICAL" FIRE WEATHER IN OUR CWA IS DEFINED AS THE 3+ HOUR
OVERLAP OF RELATIVE HUMIDITY (RH) OF 20 PERCENT-OR-LOWER AND
SUSTAINED WINDS/GUSTS OF 20+ MPH/25+ MPH. "NEAR-CRITICAL" IS
DEFINED AS THE OVERLAP OF 25 PERCENT-OR-LOWER RH AND SUSTAINED
WINDS GUSTS OF 15+ MPH/20+ MPH (IN THE PRESENCE OF DRY VEGETATION
OF COURSE).

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...FAY
SHORT TERM...ROSSI
LONG TERM...PFANNKUCH
AVIATION...FAY
FIRE WEATHER...PFANNKUCH
Hazardous weather outlook, Apr 1, 6:16 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT WED APR 1 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
616 PM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AND INTO
THE FIRST PART OF THE NIGHT...ESPECIALLY FOR NORTH CENTRAL KANSAS
AND LOCATIONS SOUTH OF A LINE FROM GREELEY TO LEXINGTON NEBRASKA.
THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PING
PONG BALLS...AND DAMAGING WIND GUSTS OF 60 MPH OR HIGHER. THERE
COULD ALSO BE A NARROW CORRIDOR OF LOCALLY HEAVY RAINFALL OF ONE
INCH OR MORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON FRIDAY AFTERNOON...NEAR-CRITICAL FIRE DANGER IS POSSIBLE ACROSS
PORTIONS OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 20
AND 25 PERCENT...IN THE PRESENCE OF WIND GUSTS AROUND 20 MPH.

ON SATURDAY AFTERNOON...CRITICAL FIRE DANGER IS POSSIBLE ACROSS MUCH
OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 15 AND 20
PERCENT...IN THE PRESENCE OF WIND GUSTS TO AROUND 30 MPH.

ON SUNDAY NIGHT AND MONDAY...THERE ARE LOW-CONFIDENCE...SLIGHT
CHANCES FOR THUNDERSTORMS MAINLY NORTH AND EAST OF THE TRI-CITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND INTO THE NIGHT
UNTIL 1 AM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Apr 1, 8:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
826 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             2 W MARQUETTE           41.01N 98.05W
04/01/2015  E0.50 INCH       HAMILTON           NE   TRAINED SPOTTER

            UP TO DIME SIZE

&&

PFANNKUC
Special weather statement, Apr 1, 8:28 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT WED APR 1 2015

KSZ006-007-020215-
JEWELL KS-SMITH KS-
828 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH AND WESTERN JEWELL
COUNTIES UNTIL 915 PM CDT...

AT 828 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF RED CLOUD
TO HARLAN...AND MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SMITH CENTER...MANKATO...LEBANON...BURR OAK...ESBON...IONIA AND
BELLAIRE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL KANSAS.

LAT...LON 4000 9809 3959 9833 3969 9888 4000 9872
TIME...MOT...LOC 0128Z 270DEG 24KT 3999 9850 3962 9877

ADP
Local storm report, Apr 1, 8:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
830 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             7 S GRAND ISLAND        40.82N 98.37W
04/01/2015  E1.00 INCH       HALL               NE   PUBLIC

            QUARTER SIZE HAIL REPORTED 7 MILES SOUTH OF GRAND ISLAND
            ON I-80 NEAR MILE MARKER 316.

&&

SALTZMAN
Local storm report, Apr 1, 8:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             5 NE DONIPHAN           40.82N 98.30W
04/01/2015  E1.00 INCH       HALL               NE   PUBLIC

            QUARTER SIZE HAIL REPORTED 7 MILES SOUTH OF GRAND ISLAND
            ON I-80 NEAR MILE MARKER 316.

&&

PFANNKUCH
Local storm report, Apr 1, 8:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
836 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     BLUE HILL               40.33N 98.45W
04/01/2015  M60 MPH          WEBSTER            NE   TRAINED SPOTTER

            HOME WEATHER STATION

&&

PFANNKUCH
Local storm report, Apr 1, 8:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND GST     9 NW RED CLOUD          40.18N 98.64W
04/01/2015  M73 MPH          WEBSTER            NE   MESONET

            PEAK GUST HOME WEATHER STATION.

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:05 PM CDTSpecial Weather StatementGIDNance40 min
Apr 1, 7:25 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney35 min
Apr 1, 7:39 PM CDTSpecial Weather StatementGIDMerrick51 min
Apr 1, 7:46 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Phelps, Webster29 min
Apr 1, 7:54 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance36 min
Apr 1, 8:12 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Franklin, Hall, Kearney, Webster33 min
Apr 1, 8:24 PM CDTSpecial Weather StatementGIDHall, Hamilton36 min
Apr 1, 8:31 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Polk29 min
Apr 1, 8:38 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster22 min
Apr 1, 8:59 PM CDTSevere Thunderstorm WarningGIDHamilton, Polk, York31 min
Apr 1, 9:09 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster36 min
Apr 1, 9:24 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer21 min
Apr 1, 9:26 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer34 min
Apr 1, 9:28 PM CDTSpecial Weather StatementGIDHamilton, Polk, York62 min
Apr 1, 9:49 PM CDTSevere Thunderstorm WarningGIDYork13 min
Apr 1, 10:22 PM CDTSpecial Weather StatementGIDWebster23 min
Apr 1, 10:30 PM CDTSpecial Weather StatementGIDThayer45 min
Apr 1, 10:35 PM CDTSevere Thunderstorm WarningGIDFillmore, Nuckolls, Thayer25 min
Apr 1, 10:46 PM CDTSpecial Weather StatementGIDNuckolls29 min
Apr 1, 11:12 PM CDTSpecial Weather StatementGIDThayer48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.